Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 30, 2019, 4:59 PM EDT for Dukes County, Nantucket County, Massachusetts. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2019, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 30, 2019, 5:26 PM EDT
- In force
- 27 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dukes County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 85 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WUUS51 KBOX 302059
SVRBOX
MAC007-019-302200-
/O.NEW.KBOX.SV.W.0028.190630T2059Z-190630T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
459 PM EDT Sun Jun 30 2019
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
West central Nantucket County in southeastern Massachusetts...
Dukes County in southeastern Massachusetts...
* Until 600 PM EDT.
* At 459 PM EDT, a severe thunderstorm was located over Edgartown,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Nantucket, Oak Bluffs, Edgartown, Tisbury, West Tisbury and
Chilmark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4133 7033 4133 7068 4145 7070 4148 7064
4149 7058 4148 7055 4142 7053 4142 7043
4134 7044 4134 7033 4135 7031 4131 7025
4130 7029
TIME...MOT...LOC 2059Z 337DEG 6KT 4139 7046
HAIL...1.00IN
WIND...60MPH
$$
Frank2 follow-up statements
985
WWUS51 KBOX 302115
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
515 PM EDT Sun Jun 30 2019
MAC007-019-302200-
/O.CON.KBOX.SV.W.0028.000000T0000Z-190630T2200Z/
Nantucket MA-Dukes MA-
515 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL NANTUCKET AND EAST CENTRAL DUKES COUNTIES...
At 514 PM EDT, a severe thunderstorm was located over Edgartown,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect damage to trees
and power lines.
Locations impacted include...
Nantucket, Oak Bluffs, Edgartown, West Tisbury and Chilmark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4133 7033 4133 7068 4137 7065 4142 7059
4141 7056 4142 7053 4142 7043 4134 7044
4134 7033 4135 7031 4131 7025 4130 7029
TIME...MOT...LOC 2114Z 337DEG 13KT 4136 7044
HAIL...1.00IN
WIND...60MPH
$$
Frank597
WWUS51 KBOX 302126
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
526 PM EDT Sun Jun 30 2019
MAC007-019-302136-
/O.CAN.KBOX.SV.W.0028.000000T0000Z-190630T2200Z/
Nantucket MA-Dukes MA-
526 PM EDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NANTUCKET AND
EAST CENTRAL DUKES COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4133 7033 4133 7068 4137 7065 4142 7059
4141 7056 4142 7053 4142 7043 4134 7044
4134 7033 4135 7031 4131 7025 4130 7029
TIME...MOT...LOC 2125Z 337DEG 6KT 4134 7043
$$
FrankWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:09 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 30, 4:09 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 409 PM EDT Sun Jun 30 2019 .SYNOPSIS... Scattered showers and thunderstorms through early evening with embedded threats of gusty winds and small hail. Lingering showers overnight with dry conditions Monday. Another chance at showers Monday night into Tuesday morning, while dry through the day. Build up of heat and humidity Wednesday through Friday with the chance of showers and thunderstorms each day preceding a cold front which will sweep through by Saturday. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... 4 pm update ... */ Highlights ... - Scattered showers and thunderstorms concluding by evening - Some of the storms will still be strong to severe with embedded threats of gusty NW winds and hail of varying sizes, possibly up to around 1-inch - Locally heavy downpours as well which may contribute to localized urban / poor-drainage flooding */ Discussion ... Arc of scattered showers and thunderstorms out of which we have received numerous reports of hail and gusty winds, some of the hail at or exceeding 1-inch and wind gusts in excess of 40 mph. This in addition to frequent lightning and heavy rainfall, the latter contributing to some localized urban / poor drainage flooding, especially in dense urban centers (i.e., Boston). Trend is for the arc to progress SE out to sea with perhaps not too much loss in strength given it is on the leading edge of the vort-lobe and waters are warm these days. Potential latch onto sub-tropical moisture S. Behind the arc, seeing reports of gusty NNW winds more than likely with cold air advection parent with subsiding air. The boundary layer well mixed as the vort-lobe sweeps with localized enhancement to the winds, easily mixing down to the surface. Seeing generally 20 to 30 mph gusts. Further N, still beneath the cold pool, and conditions clear and subsidence immediate behind the vort-lobe weakens with progression S, we're seeing the re-emergence of scattered thunderstorms across N New England. Expectation is for this activity to drift S but to diminish with the conclusion of daytime heating as the sun sets. With this activity, some small hail is possible as well as heavy downpours. Will be busy for the next few hours but then a downward trend is to be expected hence the discussion through 8 pm. Continue to monitor the situation, adjust the forecast, and warn as necessary. Previous discussion ... It's on. Main vort-lobe is rotating through the region with parent cold pool. The main core of colder air aloft just getting into S New England. Differential cyclonic vorticity advection (DCVA) as noted by SPC is promoting ascent through an environment marginal shear around 30 kts, steep lapse rates 7.0-7.5 C/km through H3, and surface- based instability upwards of 2k J/kg. Daytime heating increasing the temperature - dewpoint spread and thus an inverted- V boundary layer profile above which a NW 0-6 km mean wind around 35 kts prevails. Multi-cellular storm mode that has pulsed at times. Just beginning to gather reports. Earlier there was several wind reports but now the hail reports are coming in with gusts around 40 mph. Difficult is the pulse-type nature of storms. Gathering a variety of hail reports, mainly pea, but some bigger mixed in, isolated, where storms pulse upwards. The warning criteria is not so clear-cut as cores as observed via WSR-88D are so thin and narrow. Looking at the bigger cores for warning. Prevailing in the grids the threat of gusty winds and small hail through the late afternoon. Heavy rain also being observed yet storm cells are progressive. Nevertheless if training elements with storm motion there remains the threat of localized urban / poor-drainage flood issues. Right now it appears the HRRR, ARW and NMM members of the WRF are doing the best with the current situation. The 30.12z HREF having shifting its probability matched means slightly W, however still thinking the threat exists over all of S New England with respect to damaging winds and the potential of large hail with the stronger storms. && .SHORT TERM /8 PM THIS EVENING THROUGH MONDAY NIGHT/... Tonight ... Clearing out. Behind the vort-lobe we should see subsidence / sinking air prevail. Cloud decks lingering, lower along the E coastline of MA as trapped low-level moisture is slow to clear out in addition to a N fetch over the ocean. Have to watch winds closely across the interior. Antecedent rains along with nocturnal cooling as clear conditions prevail could lead to some shallow ground fog within sheltered interior valleys of NW MA. It's a low risk and the thinking is because of the very low dewpoints observed at max heating of the day, much lower than forecast lows in the 50s. The fog risk will be for those areas that got a good soaking earlier today. Monday into Monday night ... Fantastic summer day. Beneath weak ridging and drier air behind the exiting mid-upper level low out to sea will see plenty of sunshine and highs getting well into the 80s. Overall light W flow so expect sea breezes along the coast towards midday. But during the overnight period, the ridge shifting E, will see the return of isentropic ascent out ahead of a weak trof axis, falling heights, and some mid-level energy. Battle against the ridge and drier air settled to the E, will hint at some slight chance PoPs for the far W zones by Tuesday morning. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Highlights... * A few lingering showers possible Tue am, otherwise dry and warm Tue afternoon and Wed at least away from the immediate coast * Very warm to hot Thu, July 4th with a low risk for a spot shower or t-storm across the interior * Very warm to hot weather continues Fri/Sat with a better chance for scattered showers and thunderstorms, but not a washout Details... Tuesday and Wednesday... We may see a few lingering showers Tuesday morning associated with a weak shortwave. Otherwise, a ridge of high pressure will result in dry weather with summer-like warmth. Highs should reach well into the 80s Tue and especially Wed when a few locations may flirt with 90. A relatively weak pressure gradient will result in sea breezes at times, which will result in cooler temperatures at times along the immediate coast. Thursday through Saturday... Upper level ridging across the southeast will flex its muscles, resulting in rising height fields into southern New England. This should result in very warm to hot weather with highs in the upper 80s to lower 90s across much of the region, but cooler conditions expected at times along the immediate coast with the potential for sea breezes at times. There should be some modest instability developing on Thu, July 4th. However, limited synoptic scale forcing will probably result in mainly dry weather. However, a spot shower or t-storm is certainly possible across the interior. Appears to be a better chance for scattered showers and thunderstorms sometime Fri and/or Sat with an approaching cold front. Still not expecting a washout though. Sunday... Perhaps we cool off a bit by Sunday behind a cold front, but quite a bit of uncertainty in the forecast this far out. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday night/ ... High confidence. 18z update (no major changes) ... Through 0z ... SCT SHRA / TSRA through 0z at the latest. Some TSRA will be strong to severe with +RA / GR with TEMPO IFR-LIFR VSBYs down around 1-2SM, also possibly 34020G30KT. Otherwise, low-end VFR CIGs with NW winds around 320 10 to 15 kts. Activity sweeping NW to SE. Tonight ... Isolated SHRA lingering over E New England dissipating, turning dry. Focus on lower conditions over SE New England and within the interior valleys of NW MA. Could be a situation of MVFR-IFR CIGs over SE-coastal terminals, patchy dense IFR fog developing in NW MA interior valleys. N winds around 5 to 10 kts, lower across the interior. Monday into Monday night ... VFR. Coastal sea breezes developing late morning into the afternoon. Mid-high cloud encroaching late into the overnight hours. A low risk of -SHRA for far W CT River Valley terminals. KBOS Terminal ... TSRA out. Keeping an eye on additional activity upstream over S NH. Presently no threats at this time. NW winds around 330 prevailing around 10 to 15 kts. KBDL Terminal ... TSRA immediately S of the terminal will move out. Watching storm activity over S NH but optimism it will dissipate before reaching the airspace. Otherwise NW winds around 320 prevailing around 10 to 15 kts. Outlook /Tuesday through Friday/...Moderate confidence. Tuesday through Tuesday Night: VFR. Breezy. Wednesday through Wednesday Night: VFR. Independence Day through Thursday Night: VFR. Slight chance SHRA, slight chance TSRA. Friday: VFR. Breezy. Chance SHRA, chance TSRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday night/ ... High confidence. 4 pm update ... Through 8 pm ... W winds across the waters around 10 to 15 kts with gusts up to 20 kts, bit more E along the E MA coastline. Now into early evening will be monitoring for thunderstorm activity along the near shore waters. The threat of NW gales with stronger storms along with hail upwards of an inch. Will make for dangerous conditions for all craft on the waters. Keep an eye on the W sky. BUT OF IMPORTANT NOTE ... behind the arcing line of shower and thunderstorm activity, a brief period of 15 to 25 kt winds with gusts up to gale force are possible ... this may persist into the early evening hours before diminishing. Tonight ... Storm activity diminishing to isolated showers during the evening hours before dissipating overnight. N winds prevailing around 10 to 15 kts. Generally low clouds over the water forecast that'll dissipate towards Monday morning. Lower confidence with respect to marine fog. Monday into Monday night ... Northerly winds 10-20 kt into early Monday, then winds becoming onshore in the afternoon over nearshore waters as sea breezes develop. Winds becoming S then W during the overnight hours Monday night into Tuesday morning. Outlook /Tuesday through Friday/...Moderate confidence. Tuesday through Independence Day: Winds less than 25 kt. Thursday Night: Winds less than 25 kt. Slight chance of rain showers, slight chance of thunderstorms. Friday: Winds less than 25 kt. Chance of rain showers, chance of thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Frank/Sipprell NEAR TERM...Sipprell SHORT TERM...Sipprell LONG TERM...Frank AVIATION...Frank/Sipprell MARINE...Frank/Sipprell
Hazardous weather outlook, Jun 30, 4:12 PM EDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 412 PM EDT Sun Jun 30 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-012015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 412 PM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. Scattered strong thunderstorms through roughly 8 pm, some of which may become severe. Large hail will be the primary threat, with strong to locally damaging wind gusts a secondary concern. Heavy rainfall may result in localized street flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-012015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 412 PM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. Scattered strong thunderstorms through roughly 8 pm, some of which may become severe. Gale force winds will be possible with these storms as well as hail and heavy rainfall contributing to lower visibility. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jun 30, 2:44 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
244 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL AMHERST 42.38N 72.52W
06/30/2019 M0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
TRAINED SPOTTER
0143 PM HAIL SHREWSBURY 42.30N 71.72W
06/30/2019 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0152 PM HAIL AMHERST 42.38N 72.52W
06/30/2019 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
NEAR BELCHERTOWN TOWN LINE
0210 PM HAIL METHUEN 42.72N 71.18W
06/30/2019 M0.75 INCH ESSEX MA TRAINED SPOTTER
TRAINED SPOTTER
0227 PM HAIL PHILLIPSTON 42.55N 72.13W
06/30/2019 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0242 PM HAIL BURRILLVILLE 41.95N 71.72W
06/30/2019 M0.75 INCH PROVIDENCE RI AMATEUR RADIO
AMATEUR RADIO
&&
EVENT NUMBER BOX1902512 BOX1902513 BOX1902514 BOX1902515 BOX1902516
BOX1902517
AEDSpecial weather statement, Jun 30, 3:17 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
317 PM EDT Sun Jun 30 2019
CTZ004-MAZ020-RIZ001>007-302015-
Windham CT-Southern Bristol MA-Northwest Providence RI-Bristol RI-
Washington RI-Eastern Kent RI-Western Kent RI-Newport RI-
Southeast Providence RI-
317 PM EDT Sun Jun 30 2019
...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWARD ACROSS RHODE
ISLAND AND EASTERN CONNECTICUT...
At 316 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Killingly Connecticut to near Cranston
Rhode Island. Movement was southeast at 30 mph.
Pea to nickel size hail and wind gust to 30 mph will accompany these
storms.
Locations impacted include...
Providence, Warwick, Cranston, East Providence, Coventry, South
Kingstown, West Warwick, Johnston, North Kingstown, Newport, Bristol,
Plainfield, Portsmouth, Killingly, Barrington, Middletown,
Narragansett, Tiverton, Westport and East Greenwich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4141 7177 4146 7180 4164 7179 4165 7184
4164 7192 4180 7202 4181 7139 4140 7095
4147 7104 4149 7108 4144 7120 4149 7122
4146 7123 4147 7127 4144 7131 4144 7141
4140 7144
TIME...MOT...LOC 1916Z 327DEG 28KT 4179 7145 4179 7188
FieldLocal storm report, Jun 30, 3:28 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
328 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL AMHERST 42.38N 72.52W
06/30/2019 M0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
TRAINED SPOTTER
0143 PM HAIL SHREWSBURY 42.30N 71.72W
06/30/2019 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0152 PM HAIL AMHERST 42.38N 72.52W
06/30/2019 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
NEAR BELCHERTOWN TOWN LINE
0210 PM HAIL METHUEN 42.72N 71.18W
06/30/2019 M0.75 INCH ESSEX MA TRAINED SPOTTER
TRAINED SPOTTER
0227 PM HAIL PHILLIPSTON 42.55N 72.13W
06/30/2019 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0242 PM HAIL BURRILLVILLE 41.95N 71.72W
06/30/2019 M0.75 INCH PROVIDENCE RI AMATEUR RADIO
AMATEUR RADIO
0305 PM HAIL KILLINGLY 41.83N 71.87W
06/30/2019 M0.75 INCH WINDHAM CT TRAINED SPOTTER
0309 PM HAIL BRAINTREE 42.20N 71.00W
06/30/2019 M0.75 INCH NORFOLK MA AMATEUR RADIO
AMATEUR RADIO
0327 PM HAIL WARWICK 41.70N 71.42W
06/30/2019 M1.00 INCH KENT RI AMATEUR RADIO
AMATEUR RADIO
&&
EVENT NUMBER BOX1902512 BOX1902513 BOX1902514 BOX1902515 BOX1902516
BOX1902517 BOX1902518 BOX1902519 BOX1902520
AEDSpecial weather statement, Jun 30, 3:28 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
328 PM EDT Sun Jun 30 2019
MAZ016-018-019-302015-
Eastern Plymouth MA-Eastern Norfolk MA-Western Plymouth MA-
328 PM EDT Sun Jun 30 2019
...STRONG THUNDERSTORM...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hanover, or near Weymouth, moving southeast at 15 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Plymouth, Weymouth, Marshfield, Hingham, Scituate, Pembroke,
Rockland, Duxbury, Hanover, Kingston, Norwell, Hanson, Cohasset,
Halifax and Plympton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4198 7061 4198 7063 4196 7059 4191 7072
4214 7094 4215 7094 4219 7098 4226 7082
4218 7070 4218 7071 4201 7058
TIME...MOT...LOC 1928Z 326DEG 13KT 4216 7087
FrankLocal storm report, Jun 30, 3:40 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
340 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL AMHERST 42.38N 72.52W
06/30/2019 M0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
TRAINED SPOTTER
0143 PM HAIL SHREWSBURY 42.30N 71.72W
06/30/2019 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0152 PM HAIL AMHERST 42.38N 72.52W
06/30/2019 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
NEAR BELCHERTOWN TOWN LINE
0210 PM HAIL METHUEN 42.72N 71.18W
06/30/2019 M0.75 INCH ESSEX MA TRAINED SPOTTER
TRAINED SPOTTER
0227 PM HAIL PHILLIPSTON 42.55N 72.13W
06/30/2019 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0242 PM HAIL BURRILLVILLE 41.95N 71.72W
06/30/2019 M0.75 INCH PROVIDENCE RI AMATEUR RADIO
AMATEUR RADIO
0305 PM HAIL KILLINGLY 41.83N 71.87W
06/30/2019 M0.75 INCH WINDHAM CT TRAINED SPOTTER
0309 PM HAIL BRAINTREE 42.20N 71.00W
06/30/2019 M0.75 INCH NORFOLK MA AMATEUR RADIO
AMATEUR RADIO
0325 PM HAIL CRANSTON 41.77N 71.48W
06/30/2019 M0.75 INCH PROVIDENCE RI AMATEUR RADIO
AMATEUR RADIO
0325 PM HAIL CRANSTON 41.77N 71.48W
06/30/2019 M1.00 INCH PROVIDENCE RI AMATEUR RADIO
AMATEUR RADIO
0327 PM HAIL WARWICK 41.70N 71.42W
06/30/2019 M1.00 INCH KENT RI AMATEUR RADIO
AMATEUR RADIO
0329 PM HAIL WARWICK 41.70N 71.42W
06/30/2019 M0.88 INCH KENT RI AMATEUR RADIO
AMATEUR RADIO
&&
EVENT NUMBER BOX1902512 BOX1902513 BOX1902514 BOX1902515 BOX1902516
BOX1902517 BOX1902518 BOX1902519 BOX1902521 BOX1902522 BOX1902520
BOX1902523
AEDSpecial weather statement, Jun 30, 4:26 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
426 PM EDT Sun Jun 30 2019
MAZ023-302115-
Dukes MA-
426 PM EDT Sun Jun 30 2019
...STRONG THUNDERSTORM...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oak Bluffs, moving southeast at 10 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Oak Bluffs, Edgartown, Tisbury and West Tisbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4145 7070 4149 7061 4149 7058 4147 7055
4142 7053 4142 7043 4136 7044 4134 7034
4135 7031 4135 7030 4134 7030 4133 7032
4135 7040 4134 7045 4133 7058
TIME...MOT...LOC 2026Z 321DEG 10KT 4143 7060
FrankThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:31 PM EDT | Special Weather Statement | BOX | Essex | 44 min |
| Jun 30, 12:03 AM EDT | Special Marine Warning | BOX | 42 min | |
| Jun 30, 12:11 AM EDT | Severe Thunderstorm Warning | BOX | Essex | 11 min |
| Jun 30, 12:21 AM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Jun 30, 12:44 AM EDT | Special Marine Warning | BOX | 46 min | |
| Jun 30, 12:59 AM EDT | Special Weather Statement | BOX | Norfolk | 46 min |
| Jun 30, 12:34 PM EDT | Special Weather Statement | BOX | Middlesex | 41 min |
| Jun 30, 1:10 PM EDT | Special Weather Statement | BOX | Worcester | 50 min |
| Jun 30, 1:19 PM EDT | Special Weather Statement | BOX | Hampshire | 41 min |
| Jun 30, 1:43 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 47 min |
| Jun 30, 1:45 PM EDT | Special Weather Statement | BOX | Middlesex | 45 min |
| Jun 30, 1:51 PM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Jun 30, 2:08 PM EDT | Special Weather Statement | BOX | Essex | 37 min |
| Jun 30, 2:11 PM EDT | Special Weather Statement | BOX | Middlesex | 49 min |
| Jun 30, 2:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 30, 2:27 PM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Jun 30, 2:29 PM EDT | Special Weather Statement | BOX | Suffolk | 46 min |
| Jun 30, 2:33 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 32 min |
| Jun 30, 2:35 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 40 min |
| Jun 30, 2:37 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 53 min |
| Jun 30, 2:39 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jun 30, 2:44 PM EDT | Special Marine Warning | BOX | 91 min | |
| Jun 30, 3:18 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jun 30, 3:28 PM EDT | Special Weather Statement | BOX | Plymouth | 47 min |
| Jun 30, 3:33 PM EDT | Special Marine Warning | BOX | 45 min | |
| Jun 30, 3:36 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 54 min |
| Jun 30, 3:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jun 30, 3:38 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jun 30, 3:43 PM EDT | Special Marine Warning | BOX | 92 min | |
| Jun 30, 3:58 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 62 min |
| Jun 30, 4:16 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jun 30, 4:26 PM EDT | Special Weather Statement | BOX | Dukes | 49 min |
| Jun 30, 5:06 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jun 30, 5:46 PM EDT | Special Weather Statement | BOX | Norfolk | 44 min |
| Jun 30, 6:03 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jun 30, 6:14 PM EDT | Special Weather Statement | BOX | Bristol | 46 min |
| Jun 30, 6:51 PM EDT | Special Weather Statement | BOX | Norfolk | 39 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.